MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0535
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unequal Limb Length (4534); Insufficient Information (4580)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for the revision "in the future (reason unknown)." as reported in (b)(4): patient received primary tha.The tha was revised in the future (reason unknown) restoration modular and mdm.Patient then had a dis association of mdm after the first revision.Patient was brought back to the or on (b)(6) 2024 for mdm revision.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name#restoration adm x3 ins 28/48 ; cat#7236-2-848 ; lot#89347901; device name#delta v-40 ceramic head 28/0 ; cat#6570-0-128 ; lot#92681501.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding limb length discrepancy involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total hip arthroplasty since i was able to review x-rays and an operation note.I can confirm that the patient had a revision left total hip arthroplasty for pain and unequal leg lengths since i was able to review the operation report and the x-rays after revision.I can confirm that the patient had a revision again of the left total hip arthroplasty only with the evidence of the implant usage sheet on the date supplied for the revision.I can confirm that the patient sustained a dislocation since i was able to see this on an x-ray.I cannot confirm the disassociation occurred since i have no operation report or any photos or documentation other than what is described in the product inquiry summary.The disassociation cannot be verified by the x-rays provided.The office notes at seven weeks following revision state that the revision was done for dislocation.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of leg length discrepancy after total hip arthroplasty is not related to any patient factors or implant -related factors but rather a surgical technique issue.One of the goal of total hip arthroplasty and bilateral total hip arthroplasty is in fact, to restore leg lengths to equality if possible.Sometimes this is not possible due to anatomical issues soft tissue contractors, limitations of lengthening due to neurovascular structures, limitations of shortening due to possible residual laxity of the joint with possible subsequent dislocation.I would not attribute any causality for leg length discrepancy to the implant itself.The root causes of dislocation after revision total hip arthroplasty are also multifactorial including surgical technique, especially in the restoration of the soft tissue tension of the thigh, restoration of satisfactory leg lengths, positioning of the implants and avoidance of impingement.In this case the revision was done to shorten the operated leg which could have resulted in laxity.Patient factors including lifestyle, activity level, bmi and compliance with postoperative instructions contribute.I would not attribute any causality of dislocation to the implant itself.The root causes of implant disassociation, if it indeed happened in this case, are also multifactorial including surgical technique, especially in the way the implants are assembled.The head must be installed properly in the polyethylene bearing firmly with an audible noise/click heard although sometimes with the 22.2 mm heads one does not hear the click.The head must always be tested within the polyethylene to make sure it spins freely.Disassociation can also occur when an attempt at relocating a dislocated mdm implant causes disarticulation after levering on one of the anatomical structures or the implanted cup." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to leg length discrepancy whereby the left leg was 15mm longer than the right.The reported event was confirmed by clinician review of the provided medical records: "i can confirm that the patient had a primary left total hip arthroplasty since i was able to review x-rays and an operation note.I can confirm that the patient had a revision left total hip arthroplasty for pain and unequal leg lengths since i was able to review the operation report and the x-rays after revision.[.] root cause analysis: the root cause of this event cannot be determined with certainty.Causes of leg length discrepancy after total hip arthroplasty is not related to any patient factors or implant -related factors but rather a surgical technique issue.One of the goal of total hip arthroplasty and bilateral total hip arthroplasty is in fact, to restore leg lengths to equality if possible.Sometimes this is not possible due to anatomical issues soft tissue contractors, limitations of lengthening due to neurovascular structures, limitations of shortening due to possible residual laxity of the joint with possible subsequent dislocation.I would not attribute any causality for leg length discrepancy to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the revision "in the future (reason unknown).".As reported in pi (b)(6): patient received primary tha.The tha was revised in the future (reason unknown) restoration modular and mdm.Patient then had a dis association of mdm after the first revision.Patient was brought back to the or on (b)(6) 2024 for mdm revision.Update per medical records received: the patient was revised due to leg length discrepancy whereby the left leg was 15mm longer than the right.The stem, head, and mdm/adm poly liner were revised, and a restoration modular stem construct was implanted.

Brand Name
SIZE 5 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20235961
Report Number0002249697-2024-01293
Device Sequence Number8042557
Product Code LPH
UDI-Device Identifier04546540669506
UDI-Public04546540669506
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6721-0535
Device Lot Number92947001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale